DRESS syndrome (Drug Reaction with Eosinophilia and Systemic Symptoms) is a serious, potentially fatal idiosyncratic drug reaction. After a three-week to three-month lag time, it is typically triggered by antiepileptics, antibiotics, or non-steroidal anti-inflammatory drugs. Mucocutaneous rash, fever, lymphadenopathy, and internal organ involvement are all common clinical characteristics. We identify a patient with systemic sclerosis, rheumatoid arthritis, and osteoporosis who developed DRESS syndrome after taking the epilepsy drug lamotrigine. Extreme rash, fever, haematological irregularities, and the time it took for skin changes to occur and disappear were all signs of DRESS syndrome. Without discontinuing lamotrigine, the disease was initially treated as an acute allergic reaction to ibandronate. This study aims to raise awareness of this unusual disease among rheumatologists.
Author (s) Details
Dr. Ivan Jeremic
Institute of Rheumatology, Serbia.
View Book :- https://stm.bookpi.org/HMMR-V4/article/view/568